MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US APG+ LP CENT REAM 48 52 56 RU; EXTREMITY INSTRUMENTS : REAMERS

DEPUY ORTHOPAEDICS INC US APG+ LP CENT REAM 48 52 56 RU; EXTREMITY INSTRUMENTS : REAMERS
Model Number 2230-10-031
Medical Device Problem Codes Dull, Blunt (2407); Failure to Cut (2587); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon advised that the large low profile central reamer: 48/52/56 is completely blunt.There was no impact on the patient.The surgeon just reported that the reamer was blunt.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : the device was reviewed by depuy engineering melbourne in (b)(4) which states my assessment is that this complaint is due to wear and tear.Root cause attributed to the device being worn from normal use and servicing.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device was reviewed by depuy engineering melbourne in a-3848013 which states my assessment is that this complaint is due to wear and tear.Root cause attributed to the device being worn from normal use and servicing.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
APG+ LP CENT REAM 48 52 56 RU
Common Device Name
EXTREMITY INSTRUMENTS : REAMERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9795137
Report Number1818910-2020-07051
Device Sequence Number16695429
Product Code HTO
UDI-Device Identifier10603295104766
UDI-Public10603295104766
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2230-10-031
Device Catalogue Number223010031
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer04/01/2020
04/01/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date04/02/2020
04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1